Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 64, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 7, 2000, 7:36 PM CST for Parker County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 7, 2000, 7:36 PM CST (01:36 UTC)
- Expired
- Mar 7, 2000, 8:30 PM CST
- In force
- 54 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Parker County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 73 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 7, 6:00 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1022 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 11.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 080138
SVRFTW
TXC367-080230-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
736 PM CST TUE MAR 7 2000
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PARKER COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 830 PM
* AT 736 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM OVER NORTHWEST PARKER COUNTY...MOVING NORTHEAST
AT 35 MPH.
DOPPLER RADAR DETECTED HAIL UP TO ONE INCH IN DIAMETER AND WIND
GUSTS TO 60 MPH WITH THIS SEVERE THUNDERSTORM.
HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT FOR
A LARGE PART OF NORTH CENTRAL TEXAS.
LAT...LON 3300 9806 3285 9805 3288 9777 3300 9778
3300 9791What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 7:30 PM CST, 6 minutes earlier.
Area forecast discussion, Mar 7, 7:30 PM CST, 6 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE FORT WORTH TX 730 PM CST TUE MAR 7 2000 JUST FRESHENED UP THE ZONE PACKAGE TO START ELIMINATING POPS OVER EXTREME WRN ZONES AND BOOSTING POPS...ESPECIALLY NORTH OF I-20 AND EAST OF I-35. SEVERE REPORTS HAVE BEEN MAINLY NICKLE-SIZE HAIL OR LESS...NO EXCESSIVE WINDS AT THIS TIME. 00Z FWD SOUNDING STILL SHOWED SOME POTENTIAL FOR SEVERE STORMS. GOOD SPEED SHEAR WITH HEIGHT IN LOWER 6KM WITH SLIGHT DIRECTIONAL SHEAR. CAPPING INVERSION WAS PRESENT AT H700 BUT LOW LEVEL FORCING SHOULD BE ABLE TO OVERCOME THAT WARM AIR. .FTW...WIND ADVISORY THROUGH MID EVENING ALONG AND WEST OF A SHERMAN...CORSICANA...CAMERON LINE...CAUTION ON AREA LAKES ELSEWHERE. 64
In the hours before
Special weather statement, Mar 7, 1:40 PM CST, 5 hours 56 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-072200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 140 PM CST TUE MAR 7 2000 ...SEVERE THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM MID-AFTERNOON THROUGH EVENING...NORTH OF A LINE FROM SHERMAN TO DENTON... WEATHERFORD...AND CISCO. THE MODERATE RISK INCLUDES BRECKENRIDGE... GAINESVILLE...AND GRAHAM. THE REMAINDER OF NORTH CENTRAL TEXAS IS INCLUDED IN A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM MID-AFTERNOON THROUGH EVENING...INCLUDING THE DALLAS-FORT WORTH METROPLEX...WACO... TEMPLE...AND PARIS. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE RAPIDLY NORTHEAST ACROSS NORTH CENTRAL TEXAS THIS AFTERNOON AND EVENING. A SURFACE PACIFIC FRONT WILL ACCOMPANY THE DISTURBANCE. A SQUALL LINE... ALREADY IN THE FORMATIVE STAGES IN FAR WEST TEXAS THIS AFTERNOON... WILL ACCOMPANY THE FRONT. THE SQUALL LINE WILL MOVE ACROSS MOST OF NORTH CENTRAL TEXAS... PRODUCING SOME MARGINALLY SEVERE WINDS GUSTS AND HAIL UP TO ABOUT ONE INCH IN DIAMETER. MORE INTENSE SEVERE WEATHER IS MORE LIKELY WITH ANY STORMS THAT FORM IN ADVANCE OF THE SQUALL LINE. LARGE HAIL... DAMAGING WINDS...AND A FEW TORNADOES COULD OCCUR WITH THESE MORE ISOLATED STORMS. THE GREATEST RISK OF A FEW TORNADOES IS WITHIN THE MODERATE RISK AREA. AT THIS TIME IT IS UNCLEAR HOW EXTENSIVE THE PRE- SQUALL LINE THUNDERSTORM ACTIVITY WILL BE. THE THREAT OF SEVERE WEATHER WILL BEGIN IN WESTERN SECTIONS OF NORTH TEXAS AFTER 400 PM...AND MOVE INTO CENTRAL SECTIONS THIS EVENING. THE THREAT OF SEVERE WEATHER WILL END SHORTLY AFTER SQUALL LINE PASSAGE. THE SQUALL LINE WILL BE NEAR A VERNON...BRECKENRIDGE ...COLEMAN LINE BY 600 PM. IT WILL THEN MOVE NEAR A BOWIE...FORT WORTH...KILLEEN LINE BY 900 PM...AND A BONHAM...CANTON...FRANKLIN LINE BY MIDNIGHT. ...WIND... SOUTHERLY WINDS OF 20 TO 30 MPH WILL CONTINUE THROUGH SUNSET ALONG AND WEST OF A SHERMAN TO FRANKLIN LINE. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)... SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 6:32 PM CST | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 43 min |
| Mar 7, 6:49 PM CST | Severe Thunderstorm Warning | FWD | Jack | 56 min |
| Mar 7, 6:57 PM CST | Severe Thunderstorm Warning | FWD | Erath | 48 min |
| Mar 7, 7:09 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 36 min |
| Mar 7, 7:40 PM CST | Severe Thunderstorm Warning | FWD | Hamilton | 65 min |
| Mar 7, 8:45 PM CST | Severe Thunderstorm Warning | FWD | Hood | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.